Texas, 2003Flash Flood in Texas, November 16, 2003
November 16, 2003 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 16, 4:00 AM CST, 4 hours earlier.
Area forecast discussion, Nov 16, 4:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CST SUN NOV 16 2003
.DISCUSSION...
EARLY THIS MORNING A FRONTAL SYSTEM EXTENDED FROM NORTHEAST TEXAS
ACROSS EXTREME SE OK AND SW AR AND INTO W TN. A SURFACE RIDGE OF
HIGH PRESSURE EXTENDED FROM THE EASTERN SEABOARD ACROSS THE GULF
OF MEXICO WHILE LOW PRESSURE WAS SITUATED IN MEXICO AND PARTS
OF W TX...AND ALONG THE BOUNDARY IN E AR AND W TN. A WARM...MOIST
AND UNSTABLE AIRMASS OVER THE FOUR STATE REGION SOUTH OF THE BOUNDARY
ALONG UPPER DISTURBANCES MOVING THROUGH THE WESTERLY FLOW ALOFT
HAS BEEN PRODUCING SHOWERS AND THUNDERSTORMS FROM E TX
ACROSS N LA...S AR AND INTO BORDERING SECTIONS OF MS.
THE FRONTAL BOUNDARY WILL BE MOVING NORTH DURING THE DAY TODAY
WITH THE SHOWERS AND THUNDERSTORMS CONTINUING ALONG AND MAINLY
SOUTH OF INTERSTATE 20. RIDGING ALOFT AND DEEPENING TROUGH TO THE
WEST WILL CONTINUE TO SUPPLY THE FOUR STATE REGION WITH A
SUPPLY OF WARM AND UNSTABLE AIR THROUGH MONDAY. THERE SHOULD BE A
BREAK IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT
TONIGHT WITH CHANCES INCREASING ON MONDAY AND INTO EARLY
TUESDAY...AS THE TROUGH TO THE WEST SWINGS EAST ACROSS THE CENTRAL
AND SOUTHERN U.S. BY MONDAY AFTERNOON A BAND OF SHOWERS AND
THUNDERSTORMS WILL MOVING ACROSS THE WESTERN AND CENTRAL SECTIONS OF
THE FOUR STATE REGION AND SPREADING OVER THE EASTERN SECTIONS
DURING THE AFTERNOON AND EVENING. AS THE UPPER TROUGH MOVES THROUGH
MONDAY NIGHT...THE SURFACE COLD FRONT WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS FROM SE AR INTO DEEP EAST TX TOWARD
DAYBREAK TUESDAY. BY MID MORNING TUESDAY THE FRONT WILL BE EAST OF
THE FORECAST AREA WITH DRIER AIR ENDING RAINFALL AND RETURNING HIGH
PRESSURE THAT WILL LAST THROUGH LATE WEEK. THERE MAY BE SEVERE
THUNDERSTORMS ASSOCIATED WITH THE SYSTEM ON MONDAY AND MONDAY
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 66 75 58 / 50 40 70 70
MLU 74 64 76 59 / 80 40 70 70
TXK 74 64 72 57 / 20 50 70 70
TYR 76 66 75 58 / 50 40 70 50
LFK 77 68 77 59 / 80 30 70 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Nov 16, 6:00 AM CST, 2 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST SUN NOV 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AT TIMES FROM DEEP EAST TEXAS...ACROSS WEST CENTRAL...AND NORTH
CENTRAL LOUISIANA...DURING THE DAY TODAY...AND INTO THE EVENING.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE REGION MONDAY AND
MONDAY NIGHT...DUE TO A VERY MOIST AND UNSTABLE ATMOSPHERE...
ALONG WITH THE APPROACH OF A COLD FRONT ON THE SURFACE...AND
DISTURBANCES ALOFT. SHOWERS AND THUNDERSTORMS WILL MOST LIKELY END
ON TUESDAY AS THE STRONG SYSTEM ALOFT MOVES THE FRONTAL BOUNDARY
EAST AND AWAY FROM THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
Flash Flood, Shelby
- When
- November 16, 8:00 AM CST to 10:15 AM CST
- Where
- Shelby County, Shelbyville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
High water was reported over highway 87 just south of shelbyville. Many county roads were also reported as flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, November 16 to 18, 20031 death · 72 injured · $6.7 million · F2 · 35 events
- Heavy Snow in Idaho, November 16 to 17, 20035 events
- Dense Fog in Kansas, November 16, 20034 events
- Dense Fog in California, November 16, 20034 events
- Heavy Snow in Utah, November 16 to 17, 20034 events
- Winter Storm in Montana, November 16 to 17, 20034 events
- Heavy Rain in U.S. Virgin Islands, November 16 to 18, 20032 events
- Heavy Snow in Idaho, November 16 to 17, 20032 events
- Flash Flood and Heavy Rain in Texas, November 16, 2003$3,000 · 2 events
- Heavy Snow in Washington, November 16 to 17, 20032 events
- High Wind in Oregon, November 16, 200363 kt wind · 2 events
- Winter Storm in Idaho, November 16 to 17, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338120.